Exam Review
- A nurse is planning to administer by intravenous (IV) route to a client who has cystitis. Which of the following actions should the nurse take?A)Administer a concentrated solution.B)Choose a small peripheral vein for administration.C)Infuse the medication over 1 hour.D)Infuse the solution through the primary IV fluid's tubing.
- A nurse is caring for a client who is prescribed with for a gastrointestinal (GI) infection. The client has been taking the medication for two weeks and noted some redness and swelling at the Achilles tendon site. Based on the client's presenting Signs and symptoms. Which is the priority intervention for the nurse?A)Stop taking this medication and avoid exercise until the inflammation subsides.B)Continue taking this medication and increase physical activity.C)Educate the client to increase the dose of this medication and physical activityD)Educate the client medication to take this medication as needed.
- A nurse is teaching a group of nurses about the importance of prophylactic antimicrobial therapy. Which information should the primary nurse include in the teaching? (Select All That Apply).(SATA)A)Administer a prophylactic antimicrobial therapy to clients after being diagnosed with a respiratory infection.B)Instruct clients who have a prosthetic heart valve about the need for prophylactic antimicrobial therapy before dental work.C)Instruct clients to request prophylactic antimicrobial therapy when they have an upper respiratory infection.D)Administer a prophylactic antimicrobial therapy to clients who are having an orthopedic surgery.
- A nurse is caring for a client who is prescribed via intravenous (IV) route to treat a bacterial infection. The nurse understands that cefepime is a cephalosporin. and each generation of this medication class is more likely to reach the cerebrospinal fluid and is more effective against gram-negative organisms and anaerobes. What generation of cephalosporin is cefepime?A)SecondB)FourthC)FirstD)Third
Exam Review
- A nurse is teaching a client about taking to treat a gastrointestinal (Gl) infection due to Helicobacter pylori. Which of the following statements should the nurse identify as an indication that the client understands the instructions?A)“I will take the medication with 8 ounces of milk.”B)“I can take this medication only needed schedule.”C)“I will let my doctor know if I start developing a yeast infection."D)“I can Stop this medication when I feel better."
- A nurse is caring for a client who has been prescribed isoniazid for tuberculosis for three weeks. The client reports a numbness and tingling sensation in the lower extremities. Based on the client’s presenting symptoms, which of the following is a complication of this medication?A)Deep vein thrombosisB)HemorrhageC)Peripheral neuropathyD)Achilles tendon rupture
- A. Incorrect: Deep vein thrombosis (DVT) is not a known complication of isoniazid.A)Incorrect: Hemorrhage is not associated with isoniazid.B)Correct: Isoniazid can cause peripheral neuropathy due to vitamin B6 (pyridoxine) deficiency. Clients experiencing numbness and tingling should be assessed for neuropathy and may need pyridoxine supplementation.C)Incorrect: Achilles tendon rupture is a complication of fluoroquinolones, not isoniazid
- A nurse is caring for a client starting a course of gentamicin IV for a serious respiratory infection. Which of the following manifestations should the nurse monitor as an adverse effect of this medication? (Select All That Apply.).(SATA)A)PruritusB)Paresthesia of the hands and feetC)DrowsinessD)Reflex tachycardia
Exam Review
- The nurse is caring for a client who is prescribed to treat acne vulgaris. Which Of the following Options are complications of this medication? (Select All That Apply.)(SATA)A)Opioid toxicity triadB)Achilles tendon ruptureC)PhotosensitivityD)Yellow or brown tooth discoloration
- A nurse is caring for a client who is prescribed with azithromycin for pertussis. Which of the following is a complication of this medication that can cause cardiac dysrhythmias?A)Tooth discolorationB)PhotosensitivityC)Prolonged QT intervalsD)Shortened QT intervals
- A nurse is caring for a client who has diabetes mellitus and pulmonary tuberculosis, and a new prescription for isoniazid. The client reports tingling and numbness of the hands and feet. The nurse should expect which of the following drugs to prevent this adverse effect of INH?A)CyanocobalaminB)PyridoxineC)Vitamin KD)Protamine sulfate
- A nurse is implementing a plan of care for a client who has a cough with sputum. The nurse suspects that the client has a respiratory infection. What is the nurse's priority?A)Teach the client about the use of incentive spirometer.B)Monitor the client for cough.C)Obtain a sputum culture.D)Administer an antibiotic
Exam Review
- Which of the following medications are considered antibiotics to treat infections? (Select All that Apply)A)MetronidazoleB)CiprofloxacinC)MetoprololD)Acyclovir
- A nurse is administering acyclovir via intravenous (IV) route to a client who has varicella. Which of the following actions should the nurse take?A)Administer a stool softener.B)Decrease fluid intake following infusion.C)Monitor for hypotension.D)Infuse acyclovir over 1 hour.
- A nurse is teaching a client who has a severe urinary tract infection (UTI) and is taking ciprofloxacin. Which of the following information about adverse reactions should the nurse include? (Select All That Apply.)A)Expect excessive nighttime perspiration.B)Observe for redness and swelling of the Achilles tendon.C)Monitor for sedation.D)Inspect the genital area for cottage cheese-like lesions.
- A nurse is caring for a client with a new diagnosis of herpes zoster. Which of the following medications should the nurse anticipate providing to this client?A)AcyclovirB)MetronidazoleC)IsoniazidD)Cefepime
Exam Review
- A nurse is caring for a client who is prescribed with for cervicitis. The client has been taking this medication for one week and noted hearing loss, vertigo, and tinnitus. Based on the client's signs and symptoms, which of the following is a complication of this medication?A)Shortened QT intervalB)SedationC)OtotoxicityD)Hepatotoxicity
- A nurse is teaching a client who is beginning a course of metronidazole to treat a bacterial infection. For which of the following findings of an adverse effect should the nurse instruct the client as a priority to Stop taking metronidazole and notify the provider?A)Metallic tasteB)Dark-colored urineC)NauseaD)Seizures
- A nurse is caring for a client who has a cerebrospinal fluid infection with gram-negative bacteria. Which of the following cephalosporins should the nurse expect to administer via the intravenous (IV) route to treat this infection?A)CefepimeB)IsoniazidC)AcyclovirD)Metoprolol
- A nurse is administering gentamicin by intravenous (IV) route at 0900. The medication will take 60 minutes to infuse. When should the nurse obtain a blood sample for a peak blood level of gentamicin?A)1130B)1100C)1000D)1030
Exam Review
- A nurse is teaching a client who is beginning a course of metronidazole to treat a sexually transmitted infection (STI). Which of the following responses by the nurse should be included in the client education of this medication?A)“you will not need to complete the prescribed course of antimicrobial therapy once your manifestations resolve.”B)“you will need to complete the prescribed course of antimicrobial therapy. even if manifestations can resolve before the full course is completed."C)“you can continue with unprotected sexual intercourse while you are prescribed with this medication.”D)“There is no effect on hormonal contraceptive with this medication. since this medication is used to treat viral infections only."
- A nurse is caring for a client who is starting a course of gentamicin IV for a bacterial infection. Which of the following is the correct expected pharmacological action for this medication?A)This medication blocks COX-I and COX-2 enzymes.B)This medication reduces the production of angiotensin Il by blocking the conversion of angiotensin I to angiotensin Il and increases levels of bradykinin.C)This medication is bactericidal antibiotic that destroys microorganisms by disrupting protein synthesis.D)This medication blocks the action of angiotensin ll. which results in vasodilation and excretion of sodium and water.
- A nurse is planning discharge teaching for a female client who has a prescription for trimethoprim-sulfamethoxazole (Bactrim). Which of the following information should the nurse include?A)Take the medication even if pregnantB)Stop taking this medication when manifestations resolve.C)Complete the full course of therapy, even if manifestations resolve sooner.D)Take this medication with an angiotensin converting enzyme (ACE) inhibitor for a synergistic effect.
- A nurse is teaching a client about the manifestations of urinary tract infection. Which of the following tests is needed to determine which microorganism is causing the infection?A)Blood creatinineB)Blood cultureC)Urine culture and sensitivityD)Complete Blood Count (CBC)